MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920769
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "on (b)(6), i placed an epidural catheter for labor analgesia (brand: arrow, flex tip plus epidural catheterization set).As always, i checked the integrity of the device before placement and performed an aspiration test, which was negative, and a test dose, which also yielded negative results.I then secured the epidural catheter with three packs of steri-strips (a total of 9 strips), applied two transparent polyurethane dressings on top, and created a frame using medi fix tape (polyurethane adhesive tape) to ensure the catheter could not become displaced in any way.I completed the dressing to ensure the catheter was not exposed.The catheter functioned correctly throughout the entire duration of labor.I administered the first analgesic bolus and then connected a pump that released analgesic medication every hour.I was later called to remove the device, as it was no longer necessary.At the time of removal, the catheter appeared to be broken in two places, with the metal core exposed over several centimeters.The dressing was neither tampered with nor wet, indicating that the catheter had been functioning properly up until delivery (this was all confirmed by the patient, who reported effective pain relief throughout labor).".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of epidural catheter breaking during use was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter appeared to be missing.At the point of separation, the extrusion and coil wire were stretched on the likely proximal piece and was also stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.A device history record review was performed on the epidural catheter with no relevant findings.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.
 
Event or Problem Description
It was reported that: "(b)(6), i placed an epidural catheter for labor analgesia (brand: arrow, flex tip plus epidural catheterization set).As always, i checked the integrity of the device before placement and performed an aspiration test, which was negative, and a test dose, which also yielded negative results.I then secured the epidural catheter with three packs of steri-strips (a total of 9 strips), applied two transparent polyurethane dressings on top, and created a frame using medi fix tape (polyurethane adhesive tape) to ensure the catheter could not become displaced in any way.I completed the dressing to ensure the catheter was not exposed.The catheter functioned correctly throughout the entire duration of labor.I administered the first analgesic bolus and then connected a pump that released analgesic medication every hour.I was later called to remove the device, as it was no longer necessary.At the time of removal, the catheter appeared to be broken in two places, with the metal core exposed over several centimeters.The dressing was neither tampered with nor wet, indicating that the catheter had been functioning properly up until delivery (this was all confirmed by the patient, who reported effective pain relief throughout labor).".

Brand Name
ARROW EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22313631
Report Number3006425876-2025-00552
Device Sequence Number8794270
Product Code BSO
UDI-Device Identifier40801902062510
UDI-Public(01)40801902062510(11)240322(17)260228(10)71F24C0789(21)
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberIPN920769
Device Catalogue NumberJC-05400-DCS
Device Lot Number71F24C0789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age30 YR
Patient SexFemale